PDA

View Full Version : question



chrissy26
07-18-2009, 09:00 PM
hi everyone, was curious if anyone had any hints for the nausea after methotrexate shot i do it on friday so i have weekend but the nausea is getting worse have tried crackers and all.... thought i'd ask not sure what to do....

Danica01
07-19-2009, 08:49 AM
I also take methotrexate on Friday nights. I switched from the oral pills to the injections form so that I could avoid the stomach problems but the last few shots have made me very nauseous. I am unable to eat and even today I feel pretty sick to my stomach. When it is this bad I drink mint tea and relax in a warm bath. There really isn't anything to take, tums and other stomach meds don't make me feel too much better. I just lay down and try to relax as much as possible. I hope someone gives us some good advice :cute: Hang in there and hopefully tomorrow we feel much better. I am sending you healing thoughts and lots of gentle hugs :hug:

chrissy26
07-19-2009, 09:54 AM
can i ask how much do you have to do, i'm up to 1cc i guess it is and curious if thats normal.... im sorry to hear you feel the same way... and yes hopefully maybe some hints to handle will come our way... hope you have a good day feel better.... same here lots of gentle hugs and many positive prayers take care

Saysusie
07-19-2009, 12:20 PM
Methotrexate is a cancer drug (for Lupus, much lower doses are used) and one of the primary side-effects is nausea. Some people take a daily folate supplement (folic acid) to help with the nausea and vomiting caused by Methotrexate. Methotrexate reduces folic acid in the body and it is thought that this reduction is the cause of the nausea. Many doctors believe that Folic-acid supplementation in patients methotrexate appears to be safe, inexpensive, and easily administered. Perhaps you can talk to your doctor about taking folic acid while on Methotrexate.

Peace and Blessings
Namaste
Saysusie

mountaindreamer
07-19-2009, 07:30 PM
hi chrissy and danica,

saysusie told you about folic acid....i take 25 mg a day. Each tablet is 5 mg, so i take five each day.

also, my dr. prescribed a "rescue med" called Leucavorin (sp). This really helps with the stomach cramps. I take one tablet the morning after, and the second tablet in the afternoon on the same day. Sometimes i have to take both doses, but there are times when i only take the one in the morning. It really really helps with stomach cramps, plus it helps me sleep through the cramps.

hope both of you are doing ok.....danica, so sorry you continue to feel the mtx yukky....

Danica01
07-19-2009, 10:12 PM
I only take one 5mg tablet of folic acid a day. I think I may need to increase it the dose you are on mountaindreamer. I will ask the doctor about this on Tuesday and see what he thinks. I think I will also ask him about the other pill you take the day after. It is miserable and anything I can do to help will be great! Thanks for the great advice and knowledge Saysusie! You always help us when we need it and I am ever so greatful for you and all you do! Chrissy26, I take .7cc every Friday night around 8pm....blah!!!!!! I think we have some great information here and maybe by next Friday we can figure something out using all of this! I am feeling a bit better tonight and was finally able to eat around 6 this evening. Hopefully next week will be better but we got through it this week. I am sending you all thoughts of love and lots of gentle hugs tonight......love you all and sleep well :hug:

mountaindreamer
07-20-2009, 10:02 AM
can i ask how much do you have to do, i'm up to 1cc i guess it is and curious if thats normal.... im sorry to hear you feel the same way... and yes hopefully maybe some hints to handle will come our way... hope you have a good day feel better.... same here lots of gentle hugs and many positive prayers take care

hi chrissy,

i also take 1cc each week. I understand that this is the max amount.

Danica01
07-20-2009, 10:40 AM
My doctor also told me that 1cc is the max amount. That is a lot and would make me feel yucky!!!!!! Tummy is much better today......just had some oatmeal!